Sounds like prednisone side effects to me. I have mood swings while on it too. I was diagnosed in 98 with UC....actually ulcerative proctitis and it is a very stubborn disease. My flares have been getting more frequent and lasting longer too. Presently I am in a flare since the end of May, didn't start the prednisone till June 11th, but the doctor started me at only 30 mgm and that didn't do a thing. He increased it to 40 mgm a few weeks later with a 5 mgm per week taper. I have been on 6MP for about seven years. It actually has NOT kept me out of flares. I was on a maintenance dose of 50 mgm but when the doctor increased the prednisone, he also increased the 6MP to 100 mgm. Well, all Hell broke loose.....my white count plummeted to 1.4 (normal being 4.0 to 10.0) and my bilirubin is twice what the normal should be. My blood glucose is slightly elevated too. The last two tests, I believe, is due to the prednisone and not the 6MP. The doctor took me off the 6MP for two weeks to see if my white count will increase.
Prednisone has given me osteoporosis....full blown. Also high blood pressure. So be very careful.
62 yr old granny. South Jersey
Diagnosed with ulcerative proctitis in 1998 in hospital
Hospitalized (2nd time) in May 2008
Meds as of June 09: Colazal (6 per day), 6MP (50 mgm), Probiotic (upped to 3 per day), Fish oil capsule, calcium, multivitamin, Cort enema nightly, Canasa in morning. Also taking Benicar and Toprol to control high blood pressure. Getting old is a b****.